MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BCI CAPNOCHECK SLEEP CAPNOGRAPH/OXIMETER; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

SMITHS MEDICAL ASD, INC. BCI CAPNOCHECK SLEEP CAPNOGRAPH/OXIMETER; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Catalog Number 9004051
Medical Device Problem Codes Overheating of Device (1437); Electronic Property Issue (2928)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when plugging into the back of a bci® capnocheck® sleep capnograph/oximeter, electrical currents were seen coming out of it.Reporter stated the machine would not turn on and it was hot while running.No injury was reported.
 
Additional Manufacturer Narrative
Additional information received stating the customer saw a large spark coming from where the plug attaches to the machine.The event date is unknown to the customer.One sleep capnograph was returned for evaluation.Visual inspection of the device has found it to be in good physical condition.Ac power supply was connected to the device as functional testing.The reported customer complaint was verified, as the monitor was unable to power up after charging battery for four hours.Electrical discharge (sparking) occurs when the 1616xx power supply is connected to a 6004 mini-torr plus®, 9004 capnocheck sleep® or capnocheck plus® monitor after it has been plugged into an electrical outlet.Customer's problem occurred because the ifu instructions were not followed.The ifu states, "please connect the ac charger to the ac power connector of the monitor first and the ac charger to the wall outlet second." the battery voltage was measured at 2.5v , which is below specification of 6v.The battery was replaced with a brand new battery and the monitor powered up properly.Monitor was charged two hours to full capacity, and then lasted four hours on full charge on continuous run without the case becoming hot.The problem source is related to the design of the product.

Brand Name
BCI CAPNOCHECK SLEEP CAPNOGRAPH/OXIMETER
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7294507
Report Number3012307300-2018-00352
Device Sequence Number1354882
Product Code CCK
UDI-Device Identifier10610586036873
UDI-Public10610586036873
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K970209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number9004051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer03/09/2018
Initial Report FDA Received Date02/24/2018
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1